Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 72, NWS Eureka, CA

December 16, 2009

NWS Eureka, CA issued this small craft advisory at Dec 16, 2009, 3:03 AM PST. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2009, 3:03 AM PST (11:03 UTC)
Expired
Dec 18, 2009, 2:10 PM PST
In force
59 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WHUS76 KEKA 161103
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PST WED DEC 16 2009

PZZ470-162330-
/O.EXP.KEKA.SE.W.0038.000000T0000Z-091216T1100Z/
/O.NEW.KEKA.SC.Y.0072.091216T1103Z-091219T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
303 AM PST WED DEC 16 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY. THE
HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-475-162330-
/O.NEW.KEKA.SC.Y.0072.091216T1103Z-091219T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 AM PST WED DEC 16 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
128 
WHUS76 KEKA 162212
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
212 PM PST WED DEC 16 2009

PZZ450-455-470-475-171400-
/O.EXT.KEKA.SC.Y.0072.000000T0000Z-091219T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
212 PM PST WED DEC 16 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10
PM PST FRIDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
498 
WHUS76 KEKA 170445
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
845 PM PST WED DEC 16 2009

PZZ450-455-470-475-171245-
/O.CON.KEKA.SC.Y.0072.000000T0000Z-091219T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
845 PM PST WED DEC 16 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
475 
WHUS76 KEKA 171042
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
242 AM PST THU DEC 17 2009

PZZ450-455-475-172330-
/O.EXT.KEKA.SC.Y.0072.000000T0000Z-091218T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
242 AM PST THU DEC 17 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-172330-
/O.EXT.KEKA.SC.Y.0072.000000T0000Z-091218T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
242 AM PST THU DEC 17 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST FRIDAY. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
684 
WHUS76 KEKA 171625
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
825 AM PST THU DEC 17 2009

PZZ450-455-475-180030-
/O.CON.KEKA.SC.Y.0072.000000T0000Z-091218T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
825 AM PST THU DEC 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

A LONG PERIOD WESTERLY SWELL PEAKING AROUND 14 FEET WILL SLOWLY
SUBSIDE THIS EVENING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-180030-
/O.CON.KEKA.SC.Y.0072.000000T0000Z-091218T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
825 AM PST THU DEC 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY. 

A LONG PERIOD WESTERLY SWELL PEAKING AROUND 14 FEET WILL SLOWLY
SUBSIDE LATE TONIGHT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
200 
WHUS76 KEKA 172207
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
207 PM PST THU DEC 17 2009

PZZ450-455-181200-
/O.EXT.KEKA.SC.Y.0072.000000T0000Z-091218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
207 PM PST THU DEC 17 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST FRIDAY. 

A LONG PERIOD WESTERLY SWELL PEAKING AROUND 13 FEET WILL SLOWLY
SUBSIDE OVERNIGHT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-181245-
/O.EXT.KEKA.SC.Y.0072.000000T0000Z-091219T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
207 PM PST THU DEC 17 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST
SATURDAY. 

A LONG PERIOD WESTERLY SWELL AROUND 10 FEET WILL PERSIST THROUGH
FRIDAY NIGHT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
462 
WHUS76 KEKA 180444
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
844 PM PST THU DEC 17 2009

PZZ450-455-180545-
/O.CAN.KEKA.SC.Y.0072.000000T0000Z-091218T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
844 PM PST THU DEC 17 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

PZZ470-475-181245-
/O.CON.KEKA.SC.Y.0072.000000T0000Z-091219T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
844 PM PST THU DEC 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

A LONG PERIOD WESTERLY SWELL AROUND 10 FEET WILL PERSIST THROUGH
FRIDAY NIGHT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
813 
WHUS76 KEKA 181033
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 AM PST FRI DEC 18 2009

PZZ470-475-182330-
/O.CON.KEKA.SC.Y.0072.000000T0000Z-091219T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
233 AM PST FRI DEC 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
179 
WHUS76 KEKA 182210
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
210 PM PST FRI DEC 18 2009

PZZ470-475-182315-
/O.CAN.KEKA.SC.Y.0072.000000T0000Z-091219T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
210 PM PST FRI DEC 18 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 3:00 PM PST, 12 hours 3 minutes earlier.

Area forecast discussion, Dec 15, 3:00 PM PST, 12 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PST TUE DEC 15 2009

.SYNOPSIS...A SLOW MOVING FRONT WILL BRING PERIODS OF MODERATE TO
HEAVY RAIN TO NORTHWEST CALIFORNIA THROUGH THIS EVENING. RAIN AND
WINDS WILL TAPER OFF OVERNIGHT WITH MAINLY SCATTERED SHOWER ACTIVITY
EXPECTED ON WEDNESDAY.

&&

.SHORT TERM DISCUSSION...WATER VAPOR IMAGERY SHOWS THE COLD FRONT
IS JUST ON THE DOOR STEP OF THE COASTAL WATERS AT THIS TIME. RADAR
RETURNS CONTINUE TO SHOW WIDESPREAD RAINFALL AND SNOW TO ELEVATIONS
ABOVE 4000 FEET TO ALL AREAS NORTH OF WILLITS...WHILE MODERATE
WINDS REMAIN CONFINED TO THE COAST AND COASTAL RIDGES. THE FRONT
WILL HANG UP BRIEFLY AT THE COAST WHILE DISSIPATING...THEN MOVE
INLAND THIS EVENING. THE UPPER TROUGH AXIS REMAINS OVER THE CWA
THROUGH THE MORNING HOURS...THUS WILL KEEP THE THREAT OF SHOWERS
IN ALL ZONES TONIGHT AND THE EARLY PORTION OF TOMORROW.  HEIGHTS
BEGIN TO RISE LATER TOMORROW AND THURSDAY WITH A BRIEF AND RELATIVELY
DRY BREAK IN THE WEATHER EXPECTED THROUGH LATE THURSDAY.

LONG TERM DISCUSSION...CONFIDENCE HAS INCREASED FOR A WETTER PD THIS
WEEKEND HEADING INTO MONDAY. GOOD CONTINUITY HAS BEEN OBSERVED FOR
THE LAST SEVERAL RUNS OF THE GFS/GEM...WHICH INDICATE A CONTINUATION
OF THE RECENT TREND OF TRACKING A SFC LOW WELL TO OUR NORTH WITH AN
ASSOCIATED BAND OF COLD FRONTAL PRECIP AFFECTING AT LEAST NRN
PORTIONS OF THE CWA. THE LAST TWO RUNS OF THE EC INDICATE A SIMILAR
SOLN...WHICH INCREASES CONFIDENCE IN THE FCST AND SUBSEQUENTLY
LEAVES THE NAM IN A LAND OF ITS OWN FOR NOW. CONFIDENCE IS FAIRLY
HIGH FOR A CHANGE...AS THE SAME SUITE OF MODELS DEPICT A SIMILAR
EVOLUTION FOR ANOTHER SYSTEM LATE SUN INTO MONDAY FOLLOWED BY YET
ANOTHER PERIOD OF HIGH AMPLITUDE RIDGING ON THE WEST COAST.
DEPENDING ON THE EVOLUTION OF THIS PATTERN THERE WILL BE POTENTIAL
FOR A SOUTHERN-DISPLACED STORM TRACK THE EXACT LOCATION OF WHICH IS
WORTH KEEPING AN EYE ON. WITH A SECOND ROUND OF MJO RELATED
CONVECTION PROGGED TO GET GOING...PERHAPS THINGS WILL EVENTUALLY GET
INTERESTING BEYOND THE CURRENT FCST PD. CLARK

&&

.AVIATION...A STORM SYSTEM CROSSING THE REGION WILL BRING CONTINUED
PERIODS OF RAIN AND WIND THROUGH THIS EVENING. WHILE CIGS WILL
REMAIN MOSTLY VFR AND HIGH MVFR THROUGH THE PERIOD...VSBY WILL AT
TIMES BE REDUCED TO LOW MVFR IN MODERATE TO HEAVY RAIN SHOWERS. THE
STORM WILL MOVE SOUTH AND EAST ACROSS THE AREA TONIGHT...SO THE
EMPHASIS OF HEAVIER RAIN WILL SHIFT SOUTH TOWARD UKI AND ADJACENT
AREAS LATE TONIGHT INTO EARLY WEDNESDAY. CMC

&&

.MARINE...GALE CONDITIONS WILL CONTINUE OVER THE WATERS THROUGH LATE
THIS EVENING PER RUC13 GUIDANCE...WHICH KEEPS STRONGER WINDS GOING A
FEW HOURS LONGER THAN THE NAM OR GFS. BUOY DATA INDICATES WIND WAVES
CLOSE TO 18 FT OR HIGHER OFFSHORE TODAY...SO BUMPED UP WAVE HEIGHTS
IN THE GRIDS ACCORDINGLY. AFTER AROUND MIDNIGHT THE GRADIENT WILL
RELAX AND BOTH WINDS AND SHORT PERIOD SEAS WILL RAMP DOWN FAIRLY
QUICKLY. AT THE SAME TIME...A W SWELL FROM AN OFFSHORE LOW WILL
BEGIN TO BUILD INTO THE WATERS...SO THAT THE LARGE SHORT PERIOD
WAVES WILL BE REPLACED BY A LONGER PERIOD SWELL NEAR 13 FEET. WINDS
ARE EXPECTED TO REMAIN LIGHT TO MODERATE AND SOUTHERLY THROUGH THE
WEEKEND...AS LOW PRESSURE REMAINS OFFSHORE. CMC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

GALE AND HAZ SEAS WARNINGS ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.